Alert archive / Alabama / Marine Weather Statements in 2009
Marine Weather Statement 47, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Oct 15, 2009, 8:36 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2009, 8:36 PM CDT (01:36 UTC)
- Expired
- Oct 16, 2009, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Oct 15, 3:54 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 15, 3:54 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT THU OCT 15 2009
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)FIRST THINGS
FIRST...CURRENT WEATHER OVER THE LOWER MISS RIVER VALLEY IS BEING
SPAWNED BY A SHORTWAVE MOVING INTO THE BASE OF AN UPPER TROUGH OVER
THE EASTERN CONUS BEHIND THIS SHORTWAVE...A STRONGER SHORTWAVE SYSTEM
IS MOVING SOUTH OVER THE CENTRAL PLAINS/MID MISS RIVER VALLEY.
ANOTHER...CLOSED UPPER SYSTEM OFF THE PACIFIC NORTHWEST IS WORKING
WITH THE THE EAST COAST TROUGH TO BUILD A RIDGE OVER THE WESTERN
CONUS/CA. THIS DEEPENING TROUGH HAS ALSO PUSHED THE UPPER LEVEL HIGH
PRESSURE FROM OVER MEX TO OFF THE MEX PACIFIC COAST. THE FRONT
PRESENT OVER THE SOUTHERN PLAINS AND SOUTHEASTERN CONUS HAS PUSHED A
BIT FARTHER SOUTH OVER THE PLAINS...BUT STILL STRETCHES ACROSS
CENTRAL MS/AL.
GUIDANCE CONTINUES TO ADVERTISE THE ENERGY OVER THE PLAINS/NORTHERN
MISS RIVER VALLEY TO PUSH SOUTH...PUSHING A FRONT ACROSS THE AREA
LATER TONIGHT INTO FRIDAY. GFS IS ADVERTISING THE FRONT STARTING
ACROSS THE FA AROUND 06Z TONIGHT...AND EXITING SOUTH OF THE MARINE FA
MID-MORNING FRIDAY. NAM CONTINUES TO BE ABOUT 6HRS SLOWER THAN THE
GFS. THE NAM ALSO CONTINUES TO ADVERTISE A COLDER AIRMASS BEHIND THE
FRONT...WITH RESULTANT MET MOS 3 TO 6 DEGREES COOLER THAN THE GFSS
MAV. BOTH ARE ADVERTING STRONG NORTHERN FLOW BEHIND THE FRONT. HAVE
TAKEN INTO ACCOUNT THE 00Z ENSEMBLES ADVERTISING A RESULTANT FORECAST
TEMP COOLER THAN THE OP GFS AND HAVE BLENDED THE MAV/AND MET TEMPS
FOR THE STARTING POINT FOR THE FORECAST...TWEAKING FROM THERE. THIS
WILL GIVE US TEMPS WELL BELOW SEASONAL...APPROACHING RECORDS FOR THE
WEEKEND TIME FRAME.
LOOKING AT THE CHANCE OF SEVERE WEATHER...DIRECTIONAL SHEAR STILL
TENDS TO BE MISSING IN THE MODEL SOUNDINGS...THOUGH SOME SPEED SHEAR
IS PRESENT. THERE STILL APPEARS TO TO BE ENOUGH INSTABILITY FOR SOME
STORMS TO BECOME STRONG. CURRENT EYING A SEVERE THUNDERSTORM MOVING
OVER SOUTH-CENTRAL MISS AT THIS TIME. UNLESS THE COVERAGE BECOMES
MORE WIDESPREAD...SEVERE THUNDERSTORMS WISE...SPC IS LEANING AWAY
FROM ISSUING A BOX FOR US...BUT THIS MAY CHANGE.
.LONG TERM...(SUNDAY ON)BY SUNDAY MORNING...THE SHORTWAVE WHICH DROVE
THE FRONT ACROSS THE AREA AND PUSHED THE CANADIAN AIRMASS OVER THE
SOUTHEASTERN CONUS HAS PUSHED TO OVER THE EASTERN SEABOARD...WITH
SURFACE HIGH PRESSURE POISED TO MOVE OVER THE LOWER/MID MISS RIVER
VALLEY. GUIDANCE IS ADVERTISING THIS SURFACE HIGH PUSHING EAST...TO
NEAR THE EAST COAST BY THE END OF MONDAY...BUT THEN STALLING INTO
THURSDAY BEFORE A STRONG UPPER SYSTEM ORGANIZES OVER THE SOUTHERN
ROCKIES MID WEEK AND PUSHES EAST. THIS WILL KEEP A GENERALLY EASTERLY
FLOW OVER THE AREA THROUGH MID WEEK.
&&
.MARINE...A STRONG COLD FRONT ADVANCING FROM THE SOUTHERN PLAINS
MOVES THROUGH THE MARINE AREA LATE TONIGHT WITH LIGHT WEST TO
SOUTHWEST WINDS AHEAD OF THE FRONT SWITCHING TO THE NORTHWEST AND
INCREASING TO 15 TO 20 KNOTS. WINDS VEER AROUND TO THE NORTH AND
INCREASE TO AROUND 20 KNOTS ON FRIDAY...AND HAVE GONE AHEAD AND
ISSUED A SMALL CRAFT ADVISORY FOR THE AREA WHICH CONTINUES THROUGH
SATURDAY NIGHT THEN COMES TO AN END SUNDAY MORNING AS THE WINDS AND
SEAS SUBSIDE SOMEWHAT AS A SURFACE HIGH NEARS THE AREA. THE SURFACE
HIGH MOVES ACROSS THE GULF COAST STATES TO THE CAROLINA COAST ON
TUESDAY WITH WINDS GRADUALLY VEERING AROUND TO THE SOUTHEAST AND
GENERALLY REMAINING IN THE RANGE OF 15-20 KNOTS. /29
&&
.AVIATION (18Z ISSUANCE)...VFR CONDITIONS CONTINUE AHEAD OF THE
FRONT...THOUGH WITH CEILINGS LOWERING TO NEAR 3.5 KFT...THEN IFR
CEILINGS NEAR 900 FT FOLLOW IN THE LAYER LIFTED CLOUDS IN THE WAKE
OF THE FRONT. WILL HAVE TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS FROM ABOUT 1Z THROUGH 8-9Z FOR CONVECTION AHEAD OF AND
ALONG THE APPROACHING FRONT. /29
&&
.FIRE WEATHER...AHEAD OF A FRONTAL PASSAGE LATER TONIGHT INTO
FRIDAY...SHOWERS AND THUNDERSTORMS WILL DAMPEN THE AREA. AFTER THE
FRONT...STRONG NORTHERLY FLOW OVER THE AREA WILL USHER IN DRIER AND
COLDER AIR. TEMPERATURES WILL BE COLD ENOUGH TO LIMIT AFTERNOON
RELATIVE HUMIDITY VALUES FROM FALLING MUCH BELOW 40 PERCENT FRIDAY
AND SATURDAY. AS TEMPERATURES MODERATE SUNDAY INTO THE COMING
WEEK...AFTERNOON RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT
SUNDAY AND MONDAY. LOW LEVEL FLOW WILL TRANSITION FROM NORTHERLY TO
NORTHEASTERLY EARLY IN THE WEEK...WITH SOME WEAKENING OVER THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 71 44 65 39 / 40 20 00 00 00
PENSACOLA 68 77 47 64 44 / 50 30 00 00 00
DESTIN 73 78 50 63 47 / 50 40 00 00 00
EVERGREEN 61 68 40 60 39 / 70 10 00 00 00
WAYNESBORO 55 63 42 61 38 / 70 05 00 00 00
CAMDEN 58 65 40 58 39 / 70 10 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 1 PM SUNDAY FOR THE
FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM FRIDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...AND COASTAL WATERS FROM PENSACOLA FL TO
PASCAGOULA MS OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
&&
29/16Hazardous weather outlook, Oct 15, 11:16 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1116 AM CDT THU OCT 15 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1116 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT ADVANCING FROM THE SOUTHERN PLAINS WILL ADVANCE INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE IN THE AFTERNOON AND CONTINUE SLOWLY SOUTHWARD THROUGH THE EVENING HOURS...MOVING THROUGH THE COASTAL ALABAMA COUNTIES AND THE NORTHWEST FLORIDA PANHANDLE SHORTLY AFTER MIDNIGHT. THE MAIN RISK FOR SEVERE WEATHER WILL BE WITH THE THUNDERSTORMS ALONG AND JUST AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EVENING HOURS ALTHOUGH IT IS POSSIBLE THAT A FEW STORMS WELL AHEAD OF THE FRONT COULD BECOME STRONG TO SEVERE AS WELL. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY LARGE HAIL. INCREASING WESTERLY WINDS OVER THE MARINE AREA MAY POSE A HAZARD TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AND COOLER CONDITIONS PREVAIL THROUGH THE PERIOD AND SEVERE WEATHER IS NOT EXPECTED. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE COASTAL WATERS BEHIND THE COLD FRONT BEGINNING FRIDAY AND PERSISTING THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE NECESSARY THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Special weather statement, Oct 15, 7:19 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 719 PM CDT THU OCT 15 2009 MSZ067-075-076-160115- PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...NEW AUGUSTA... 719 PM CDT THU OCT 15 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...GREENE AND WAYNE COUNTIES THROUGH 815 PM... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF STRENGTHFORD TO 10 MILES WEST OF TALLAHALA...MOVING SOUTHEAST AT 20 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TALLAHALA...RUNNELSTOWN...RHODES...MULBERRY AND RICHTON THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:25 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 35 min |
| Oct 16, 1:25 AM CDT | Special Marine Warning | MOB | 65 min | |
| Oct 16, 1:59 PM CDT | Fire Weather Watch | MOB | 24 hr | |
| Oct 15, 7:48 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 57 min |
Nearby
Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.